Indiana, 2026

Tornadoes in Indiana, March 11, 2026

March 11, 2026 · NWS IWX · 2 events in 2 counties and zones

A strong cold front swept through on March 11th, causing temperatures to plummet from the 60s into the 30s. A squall line (QLCS) developed ahead of the front, bringing damaging winds and embedded tornadoes to Wells and Jay counties in eastern Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A strong cold front swept through on March 11th, causing temperatures to plummet from the 60s into the 30s. A squall line (QLCS) developed ahead of the front, bringing damaging winds and embedded tornadoes to Wells and Jay counties in eastern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 11, 5:51 AM EST, 44 minutes earlier. Its key messages:

  • Tonight into early Wednesday, the severe threat is decreasing, but heavy rain and flooding threat continues. The best chances northern half of the forecast area where a Flood Watch remains in effect.
  • Friday, confidence increasing in the chance for strong winds (45+ mph).
  • Late Saturday into early Monday, we're watching the potential for a large storm system is likely to bring wintry weather across the Great Lakes region, but the exact location is uncertain. As of now, the most favored track for accumulating snow is north of the forecast area, across Michigan.
Area forecast discussion, Mar 11, 5:51 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EDT Wed Mar 11 2026

.KEY MESSAGES...

- Tonight into early Wednesday, the severe threat is decreasing,
  but heavy rain and flooding threat continues. The best
  chances northern half of the forecast area where a Flood Watch
  remains in effect.

- Friday, confidence increasing in the chance for strong winds (45+
  mph).

- Late Saturday into early Monday, we're watching the potential
  for a large storm system is likely to bring wintry weather
  across the Great Lakes region, but the exact location is
  uncertain. As of now, the most favored track for accumulating
  snow is north of the forecast area, across Michigan.

&&

.DISCUSSION...
Issued at 115 AM EDT Wed Mar 11 2026

Tonight and Wednesday. The main concern is the risk for heavy rain
from multiple rounds of thunderstorms overnight. There is also a risk
for severe weather, but that will be on the decline overnight.
Damaging wind is the primary threat, with tornado being a close
second threat. The risk for hail is low.

As we go through the overnight hours, storms should weaken as the
instability decreases and the storms become more linear along an
approaching cold front. This will signal the transition from severe
weather to heavy rain. This front will slowly migrate southeast
across the region on Wednesday. So expect showers and thunderstorms
to be widespread Wednesday morning, and gradually decrease in
coverage during the afternoon as the front moves through. However,
northwest winds and cold air advection will lead to scattered
showers, especially near the lakeshore, Wednesday afternoon and
evening. Thermal profiles do cool off, so could see some snow
showers mix in at times, but little to no accumulation is expected.

Wednesday night through Friday. Winds will decrease overnight as
high pressure builds across the region. This will lead to chilly
night, with lows falling into the mid to upper 20s. On Thursday,
southwest winds will increase throughout the day ahead of a potent
storm system that will bring chances for rain (50 to 60 percent
north, 10 to 20 percent south) Thursday night. However, the
strongest winds will be behind the cold front on Friday when
westerly wind gust near 45 mph are possible. Did increase the winds
toward the higher end of the forecast guidance, and it appears that
a Wind Advisory will be needed if things remain on track.

Saturday through Tuesday... We're watching the potential for a large
storm system to move across the Great Lakes this coming weekend and
bring rain to the south, and a band of heavy snow to the north. This
storm is still several days away, so the track will change, but
confidence is at least medium that there will be storm to bring
impactful winter weather to some locations. At this point, the more
likely location for accumulating snow is north of the region, across
Michigan. In addition to the potential for winter weather, there
will be thunderstorms in the warm sector of the storm, but that also
depends on the track of the surface low, and we'll have a better
handle on it as we get closer to the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 629 AM EDT Wed Mar 11 2026

Scattered thunderstorms will be the main concern this morning
into this afternoon with severe thunderstorms possible mainly
southeast of the I-69 corridor. Low level wind shear will also
be possible for KFWA through 14z or so with veering winds from
southerly to northwesterly winds increasing this morning into
the afternoon with gusts around 30 kts with the slow moving
boundary moving southeastward and exiting the area. MVFR to IFR
cigs will linger through the day with vsbys mainly MVFR but
expecting a period of IFR vsby for KSBN between 18z and 01z Thu.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 PM EDT
     Thursday for LMZ043-046.

&&

DISCUSSION...Steinwedel
AVIATION...Andersen
Hazardous weather outlook, Mar 11, 5:28 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
628 AM EDT Wed Mar 11 2026

INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-177-277-OHZ001-002-004-005-015-121030-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
Williams-Fulton OH-Defiance-Henry-Paulding-
628 AM EDT Wed Mar 11 2026 /528 AM CDT Wed Mar 11 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered thunderstorms this morning with the main threats being
small hail, gusty winds, and heavy rainfall at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ026-027-032>034-OHZ016-024-025-121030-
Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH-
628 AM EDT Wed Mar 11 2026

...TORNADO WATCH 41 IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered thunderstorms, a few may become strong to severe, will continue
this morning into this early afternoon. Large hail, gusty winds,
tornadoes, and flash flooding will be possible with these storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Any spotter reports will be welcome.

LMZ043-046-121030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
628 AM EDT Wed Mar 11 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EDT THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Andersen

In the hours before

Local storm report, Mar 11, 1:58 AM EST, 4 hours 37 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
258 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     Tornado          1 WNW San Pierre        41.21N 86.92W
03/10/2026                   Starke             IN   Trained Spotter

            Spotter had photo of the tornado as it
            entered Starke County north and west of San
            Pierre, IN. Time estimated by radar. Delayed
            report.

0910 PM     Hail             1 W La Crosse           41.32N 86.91W
03/10/2026  M0.70 Inch       La Porte           IN   Public

0927 PM     Tornado          2 ESE English Lake      41.26N 86.79W
03/10/2026                   Starke             IN   Trained Spotter

            Observed tornado by spotter video (delayed
            report).

0935 PM     Tornado          3 N Toto                41.30N 86.70W
03/10/2026                   Starke             IN   Emergency Mngr

            Tornado observed. Damage between East 200
            South and East 50 south. Large diameter
            trees downed.

0935 PM     Tornado          2 WNW Toto              41.27N 86.74W
03/10/2026                   Starke             IN   Trained Spotter

            Healthy 1ft diameter trees uprooted. Some
            snapped at the top.

0935 PM     Tornado          2 WNW Toto              41.27N 86.73W
03/10/2026                   Starke             IN   Trained Spotter

            Spotter said there is damage to numerous
            trees in this area near W County Road 200 S
            on IN-39.

0936 PM     Tornado          1 N Toto                41.27N 86.70W
03/10/2026                   Starke             IN   Trained Spotter

            Tornado picture from spotter sent in looking
            to the west-northwest. Lat/lon is spotter
            location. Delayed report.

0937 PM     Tornado          2 SW Brems              41.32N 86.72W
03/10/2026                   Starke             IN   Amateur Radio

            Corrects previous tstm wnd dmg report to
            tornado from 2 SW Brems. Report of a barn
            destroyed with debris on Route 8 just west
            of the Starke County airport. Time estimated
            via radar.

0937 PM     Tornado          2 SE Brems              41.32N 86.66W
03/10/2026                   Starke             IN   Trained Spotter

            Grain Dryer blown over. Time estimated by
            radar. Delayed report.

0937 PM     Tstm Wnd Dmg     2 SW Brems              41.32N 86.72W
03/10/2026                   Starke             IN   Amateur Radio

            Report of a barn destroyed with debris on
            Route 8 just west of the Starke County
            airport. Time estimated via radar.

0940 PM     Hail             2 WNW Brems             41.35N 86.74W
03/10/2026  M0.75 Inch       La Porte           IN   Trained Spotter

0944 PM     Tstm Wnd Gst     2 ESE Brems             41.33N 86.67W
03/10/2026  M51 MPH          Starke             IN   AWOS

            AWOS station KOXI Knox - Starke Co. Airport.

0950 PM     Tstm Wnd Gst     3 WNW South Bend        41.70N 86.32W
03/10/2026  M60 MPH          St. Joseph         IN   ASOS

            ASOS station KSBN South Bend International
            Ap.

1056 PM     Tstm Wnd Gst     2 SW Fishers Lake       41.97N 85.60W
03/10/2026  M48 MPH          St. Joseph         MI   AWOS

            Corrects previous tstm wnd gst report from 2
            SW Fishers Lake. AWOS station KHAI Three
            Rivers.

1110 PM     Marine Tstm Wind 2 NW Michigan City      41.73N 86.91W
03/10/2026  M51 MPH          LMZ046             IN   C-Man Station

1115 PM     Tstm Wnd Gst     1 N Benton Heights      42.13N 86.42W
03/10/2026  M44 MPH          Berrien            MI   ASOS

            ASOS station KBEH Benton Harbor.

1148 PM     Hail             Rolling Prarie          41.67N 86.62W
03/10/2026  M0.70 Inch       La Porte           IN   Trained Spotter

0133 AM     Tstm Wnd Gst     2 NW Benton             41.53N 85.78W
03/11/2026  M59 MPH          Elkhart            IN   ASOS

            ASOS station KGSH Goshen.

0208 AM     Hail             2 ENE Salem Center      41.59N 85.10W
03/11/2026  M0.50 Inch       Steuben            IN   Trained Spotter

0224 AM     Hail             1 W Berlien             41.63N 84.89W
03/11/2026  E0.75 Inch       Steuben            IN   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Mar 11, 2:57 AM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
357 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     Hail             2 ENE Logansport        40.76N 86.32W
03/11/2026  M0.75 Inch       Cass               IN   Emergency Mngr

            Emergency manager reports penny size hail in
            Logansport.

&&

MJ
Special weather statement, Mar 11, 2:59 AM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
359 AM EDT Wed Mar 11 2026

INZ015-022-023-110830-
Miami IN-Cass IN-Fulton IN-
359 AM EDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON...CASS AND
NORTHWESTERN MIAMI COUNTIES THROUGH 430 AM EDT...

At 359 AM EDT, Doppler radar was tracking a strong thunderstorm near
Logansport, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Mexico, Wells, Denver, Fulton,
Macy, Onward, Clymers, Nyena Lake, Leases Corner, Deedsville, Hoover,
Lucerne, Nead, Anoka, Chili, and Stockdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4067 8637 4069 8637 4069 8646 4071 8653
      4074 8653 4074 8658 4100 8624 4100 8595
      4091 8594 4062 8618
TIME...MOT...LOC 0759Z 233DEG 46KT 4079 8630

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

NWS
Special weather statement, Mar 11, 3:27 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
427 AM EDT Wed Mar 11 2026

INZ017-116-216-110900-
Whitley IN-Southern Kosciusko IN-Northern Kosciusko IN-
427 AM EDT Wed Mar 11 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITLEY AND
SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 500 AM EDT...

At 427 AM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, or 7 miles northwest of North Manchester, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Warsaw, Winona Lake, Akron, North Webster, Pierceton, Etna, Silver
Lake, Leesburg, Claypool, Larwill, Burket, Sidney, Big Barbee Lake,
Ridinger Lake, Monoquet, Irish Lake, Beaver Dam Lake, Beaver Dam,
Little Chapman Lake, and Oswego.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4109 8602 4109 8604 4137 8583 4132 8565
      4130 8565 4130 8558 4128 8553 4126 8553
      4104 8571 4104 8602
TIME...MOT...LOC 0827Z 225DEG 40KT 4106 8590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

NWS
Local storm report, Mar 11, 5:34 AM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
634 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Tornado          2 SE Brems              41.32N 86.66W
03/10/2026                   Starke             IN   Storm Chaser

            Barn debris found on route 8 northwest of
            Knox. Location relayed by storm chaser. Time
            estimated via radar. Delayed report.

&&

MJ
Local storm report, Mar 11, 5:35 AM EST, 1 hour before
Preliminary Local Storm Report
National Weather Service Northern Indiana
635 AM EDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Tornado          2 SSE Brems             41.32N 86.69W
03/10/2026                   Starke             IN   Storm Chaser

            Powerlines down on Route 8. 10 to 20 power
            flashes seen in the distance. Location
            relayed by storm chaser. Time estimated via
            radar. Delayed report.

&&

MJ

The radar

The Northern Indiana radar (KIWX), 88 km away, was scanning. The volume nearest the first event began at 11:37 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Wells

When
March 11, 6:35 AM EST to 6:38 AM EST
Where
Wells County, 1.66 mi W of Vera Cruz to 0.85 mi NE of Vera Cruz
Rating
EF0
Path length
2.59 mi
Path width
30 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
40.698, -85.112

A weak circulation touched down in an open field southwest of the|intersection of CR S 600 E and E 350 S. The tornado moved|northeast causing damage to a pole barn which lost its roof as|well as had leaning walls. Debris impacted an adjacent pole barn|with the pieces of metal being carried downstream into a yard|just to the east of the above noted intersection. The circulation|continued across mainly unplanted fields, but drone imagery|indicated a narrow area of very light scouring in the field and|inflow into the tornado. A tree fell onto SR 116 near E 300 S,|which a car ran into to. It then continued northeast before|lifting near the county line at S 700 W-1. A small garage was|shifted off its foundation as the garage door was impacted by the|winds as it dissipated.

Tornado, Jay

When
March 11, 8:16 AM EST to 8:19 AM EST
Where
Jay County, 2.18 mi S of Redkey to 1.18 mi SSW of New Mt Pleasant
Rating
EF0
Path length
3.9 mi
Path width
200 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
40.319, -85.151

A tornado touched down south of CR W 800 S and west of SR 1,|crossing the road and snapping 3 power poles. On the northern|edge, a barn suffered door damage, a few downed trees and damage|to a greenhouse. The tornado moved NE, crossing W 800 S and|causing roof damage to a home as well as some tree damage on a|few properties. As it was passing northwest of the intersection|of CR W 800 S and S 700 W, it caused roof damage to the roof of a|pole barn with debris being carried roughly 350 yards to the|east. The final damage was noted at 2 animal barns on S 600 W|where roof lost was noted, the most extensive being on the west|side of S 600 W where the metal roofing was carried into an|adjacent field. No damage was noted beyond this area.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2026Every state in 2026This day in weather historyThe tornado archive for Indiana, 2026Warnings in Indiana, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324003, 1324004.